search for




 

Management of Hypertension and Proteinuria after Treatment with Lenvatinib for Radioiodine Refractory Papillary Thyroid Carcinoma: a Case Report
Int J Thyroidol 2018;11(2):78-81
Published online November 30, 2018;  https://doi.org/10.11106/ijt.2018.11.2.78
© 2018 Korean Thyroid Association.

Eyun Song and Won Gu Kim

Division of Endocrinology and Metabolism, Department of Internal Medicine, Asan Medical Center, University of Ulsan College of Medicine, Seoul, Korea
Correspondence to: Won Gu Kim, MD, PhD, Division of Endocrinology and Metabolism, Department of Internal Medicine, Asan Medical Center, University of Ulsan College of Medicine, 88 Olympic-ro 43-gil, Songpa-gu, Seoul 05505, Korea
Tel: 82-2-3010-5883, Fax: 82-2-3010-6962, E-mail: wongukim@amc.seoul.kr
Received October 17, 2018; Revised November 19, 2018; Accepted November 22, 2018.
This is an open-access article distributed under the terms of the Creative Commons Attribution Non-Commercial License (http://creativecommons.org/licenses/by-nc/4.0), which permits unrestricted non-commercial use, distribution, and reproduction in any medium, provided the original work is properly cited.
Abstract
Lenvatinib, an oral multi-kinase inhibitor, is a valuable treatment option for advanced differentiated thyroid carcinoma. However, severe treatment-related adverse events occur up to 30% of the patients receiving lenvatinib, making it a challenge for clinicians to maintain this drug and therefore affecting the outcome of therapy. Blood vessel related events, such as hypertension or proteinuria, are among the most frequent adverse events. We present a case of 65-year-old man with radioactive iodine refractory papillary thyroid carcinoma with cervical lymph node metastasis and tracheal invasion receiving lenvatinib who developed proteinuria and worsening of hypertension. Management with repeated dose reductions and using supportive medications allowed this patient to continue lenvatinib with his disease stably controlled. Early detection of patients at risk for these adverse events and cautious administration of lenvatinib at appropriate level are crucial in managing patients receiving lenvatinib.
Keywords : Papillary thyroid carcinoma, Lenvatinib, Proteinuria, Hypertension


November 2018, 11 (2)